MAUDE Adverse Event Report: STRYKER GMBH BASEPLATE; SHOULDER JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.

STRYKER GMBH BASEPLATE; SHOULDER JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.
Catalog Number 5572-2800
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Device disposition is unknown.
 
Event or Problem Description
It was reported that the patient's left reverse shoulder was revised due to disassociation of the glenosphere from the baseplate.Surgeon reported a possible cause/ contributor of possible soft tissue in the morris taper.Patient was revised to a construct of the same catalog numbers.Rep reported that no further information is available due to hospital policy.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that baseplate was alleged of 'disassociation' could not be confirmed, since the returned device is conforming to specifications and fully functional and no x-rays confirming the reported event were provided.More detailed information about the complaint event such as postoperative x-rays and ct-scans must be available in order to determine the exact root cause of the complaint event.However, based on the event description, the presence of soft tissues between the two components could have hindered their connection.As a reminder, the operative technique clearly reminds the user to make sure that the modular components are firmly mated to prevent disassociation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.

Brand Name
BASEPLATE
Common Device Name
SHOULDER JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8250937
Report Number0008031020-2019-00028
Device Sequence Number2124693
Product Code KWS
UDI-Device Identifier07613327098709
UDI-Public07613327098709
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130895
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/30/2023
Device Catalogue Number5572-2800
Device Lot Number486MLE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2019
Initial Date Received by Manufacturer 09/27/2018
Supplement Date Received by Manufacturer02/07/2019
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR